19 Years of Plaquenil - Review | Lupus Forums at The Lupus Site
  1. As you can see we have transferred to new forum software which is much more stable and will eliminate problems that we had with the old software.
    *** To login you will all need to reset your passwords. To do this simply click login (top right) then click the forgot password link. You will receive an email with a link to reset your password. You can then use the forums as normal.
    Dismiss Notice

19 Years of Plaquenil - Review

Discussion in 'Antimalarials' started by Eliz1959, Mar 9, 2010.

  1. Eliz1959

    Eliz1959 Registered

    I first started taking Plaquenil in 1991 for photosensitivity. Had to increase from one to two pills daily. It worked wonders with the sun but there were ups and downs, depending on how active my condition was. I only took it from April to Oct. No side affects.

    Now I'm on Plaquenil all year round. It has been fantastic for fatigue and nerve pain (my main symptoms so far), but it doesn't *cure* the condition -- just tones it down so the symptoms are easier to deal with.

    I am very disappointed with Plaquenil over one issue -- weight loss/loss of appetite is supposed to be a major side affect. I DIDN'T GET THAT ONE! :sad:
     
    Emagama likes this.
  2. Lily

    Lily Registered

    Hi Eliz :)

    Sometimes Plaquenil can take 9-12 months to have full effect, for many of us it did. Maybe because you were only on it at a half dose initially, then increased to a normal dose, it hadn't had time to give you full benefits?

    You're right it doesn't ' cure ' all our symptoms, but it does tone them down and I've found flares aren't as severe or long lasting.

    Never heard of anyone saying it decreases appetitie and weight :hehe: unless someone was having intolerable side effects (it can upset the stomach for a short time initially with some people but that usually passes quickly).

    Hope you continue to do well on it.

    love
    Lily
     
  3. Eliz1959

    Eliz1959 Registered

    Hi Lily, good observation!

    I thought "anorexia" was always listed as a possible side affect for Plaquenil, not that I'd want that, but less of an appetite than I have now would be appreciated. ;)

    This site has some interesting anecdotal info about Plaquenil and other meds; Plaquenil receives high marks compared to other drugs (these people like to complain). One person reports "Then I started having crazy weight loss. I was about 194 pounds when I started, and now I am about 155 after 4 months. I have been exercising and eating better...but not that much." Hmmm.

    http://www.askapatient.com/viewrating.asp?drug=9768&name=PLAQUENIL
     

Share This Page